Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 7, NWS Raleigh, NC

April 8, 20154 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 8, 2015, 8:30 PM EDT for 4 counties in North Carolina. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2015, 8:30 PM EDT (00:30 UTC)
Expired
Apr 8, 2015, 9:15 PM EDT
In force
45 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Franklin County, NC, Johnston County, NC, Nash County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 34 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 8:51 PM EDTHAIL 22 Sw Bunn, NC2 1/4 INCH HAIL REPORTED JUST WEST OF BUNN
Apr 8, 9:03 PM EDTHAIL 1.754 Se Pilot, NCGOLF BALL SIZE HAIL WAS REPORTED AT THE INTERSECTION OF NC HIGHWAY 97 AND MASSEY ROAD.
Apr 8, 9:15 PM EDTHAIL 1.754 Nne Middlesex, NCMIDDLESEX FIRE CHIEF REPORTED A 2 MILE WIDE SWATH OF QUARTER TO GOLFBALL SIZED HAIL ALONG NC231.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2015-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 415 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2015-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
415 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1975 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

379 
WUUS52 KRAH 090030
SVRRAH
NCC069-101-127-183-090115-
/O.NEW.KRAH.SV.W.0007.150409T0030Z-150409T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
830 PM EDT WED APR 8 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHWESTERN NASH COUNTY IN CENTRAL NORTH CAROLINA...
  CENTRAL FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHEASTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 915 PM EDT

* AT 828 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND
  DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR 
  LOUISBURG...AND MOVING SOUTHEAST AT 25 MPH. THIS STORM HAS A 
  HISTORY OF PRODUCING HAIL BETWEN THE SIZE OF QUARTERS AND GOLF 
  BALLS.

* LOCATIONS IMPACTED INCLUDE...
  LOUISBURG...ZEBULON...BAILEY...BUNN...SPRING HOPE...YOUNGSVILLE...
  MIDDLESEX...PILOT AND EMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.

&&

LAT...LON 3583 7793 3575 7813 3574 7818 3572 7818
      3568 7827 3602 7850 3614 7833
TIME...MOT...LOC 0028Z 318DEG 21KT 3602 7835 

$$

WSS
3 follow-up statements
155 
WWUS52 KRAH 090050
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
850 PM EDT WED APR 8 2015

NCC069-101-127-183-090115-
/O.CON.KRAH.SV.W.0007.000000T0000Z-150409T0115Z/
JOHNSTON NC-NASH NC-FRANKLIN NC-WAKE NC-
850 PM EDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTH CENTRAL JOHNSTON...SOUTHWESTERN NASH...SOUTH CENTRAL
FRANKLIN AND EAST CENTRAL WAKE COUNTIES...

AT 848 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND DAMAGING WINDS
IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR BUNN...OR 12 MILES
SOUTH OF LOUISBURG...MOVING SOUTHEAST AT 25 MPH.

IN ADDITION...THRE HAVE BEEN SEVERAL REPORTS OF HAIL VARYING IN SIZE 
BETWEEN QUARTERS AND GOLFBALLS ACROSS SOUTHERN FRANKLIN COUNTY 
BETWEEN 8 AND 830 PM. 

LOCATIONS IMPACTED INCLUDE... ZEBULON...BAILEY...BUNN...SPRING 
HOPE...MIDDLESEX...PILOT AND EMIT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3583 7793 3575 7813 3574 7818 3572 7818
      3568 7827 3592 7843 3600 7819
TIME...MOT...LOC 0048Z 324DEG 21KT 3592 7828 

$$

WSS
916 
WWUS52 KRAH 090058
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
858 PM EDT WED APR 8 2015

NCC069-101-127-183-090115-
/O.CON.KRAH.SV.W.0007.000000T0000Z-150409T0115Z/
JOHNSTON NC-NASH NC-FRANKLIN NC-WAKE NC-
858 PM EDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTH CENTRAL JOHNSTON...SOUTHWESTERN NASH...SOUTH CENTRAL
FRANKLIN AND EAST CENTRAL WAKE COUNTIES...

AT 857 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND DAMAGING WINDS
IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR BUNN...OR 15 MILES 
SOUTH OF LOUISBURG...MOVING SOUTHEAST AT 25 MPH. HAIL TO THE SIZE OF 
HEN EGGS WAS RECENTLY REPORTED NEAR BUNN.

LOCATIONS IMPACTED INCLUDE...
ZEBULON...BAILEY...MIDDLESEX...PILOT AND EMIT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.

&&

LAT...LON 3583 7793 3575 7813 3574 7818 3572 7818
      3568 7827 3588 7839 3596 7822
TIME...MOT...LOC 0057Z 324DEG 21KT 3588 7824 

$$

WSS
523 
WWUS52 KRAH 090108
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
908 PM EDT WED APR 8 2015

NCC069-183-090118-
/O.CAN.KRAH.SV.W.0007.000000T0000Z-150409T0115Z/
FRANKLIN NC-WAKE NC-
908 PM EDT WED APR 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FRANKLIN AND
EAST CENTRAL WAKE COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA.  THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3583 7793 3575 7813 3574 7818 3572 7818
      3568 7827 3580 7828 3582 7826 3591 7820
      3591 7819
TIME...MOT...LOC 0108Z 317DEG 21KT 3584 7819 

$$

NCC101-127-090115-
/O.CON.KRAH.SV.W.0007.000000T0000Z-150409T0115Z/
JOHNSTON NC-NASH NC-
908 PM EDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTH CENTRAL JOHNSTON AND SOUTHWESTERN NASH COUNTIES...

AT 908 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR BAILEY...OR 15
MILES SOUTHWEST OF NASHVILLE...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
BAILEY...MIDDLESEX AND EMIT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3583 7793 3575 7813 3574 7818 3572 7818
      3568 7827 3580 7828 3582 7826 3591 7820
      3591 7819
TIME...MOT...LOC 0108Z 317DEG 21KT 3584 7819 

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:20 PM EDT, 5 hours 10 minutes earlier.

Area forecast discussion, Apr 8, 3:20 PM EDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT WED APR 8 2015

.SYNOPSIS...A BACKDOOR COLD FRONT WILL DROP INTO NORTHEAST NORTH
CAROLINA FROM THE NORTH LATE TONIGHT... THEN LIFT BACK NORTH LATE
THURSDAY. A COLD FRONT WILL APPROACH THE REGION LATE FRIDAY.

&&

.NEAR TERM /TONIGHT/...
AS OF 250 PM WEDNESDAY...

A PASSING MID-UPPER LEVEL IMPULSE OVER EAST-CENTRAL VA/NC HAS
RESULTED IN BRIEF SUBSIDENCE OVER CENTRAL NC IN THE WAKE OF THE
CONVECTION THAT AFFECTED OUR AREA EARLIER THIS MORNING. THE THREAT
OF SHOWERS AND STORMS WILL INCREASE ONCE AGAIN FOR THE EVENING AND
EARLY NIGHTTIME HOURS...AS A RESULT OF 1) THE ARRIVAL INTO THE NE
PIEDMONT AND NORTHERN-CENTRAL COASTAL PLAIN OF A BACKDOOR COLD FRONT
THAT WILL CONTINUE TO SETTLE SOUTHWESTWARD FROM NE NC THIS
AFTERNOON... 2) THE SHARPENING OF A LEE SFC TROUGH OVER THE NC NW
PIEDMONT AND FOOTHILLS...AND 3) THE APPROACH AND PROBABLE INFLUENCE
OF A COUPLE OF UPSTREAM MCS/S. WHILE THE FRONTAL ZONE MAY INITIATE
SCATTERED SHOWERS AND STORMS BY ITSELF...IT IS LIKELY THAT THE LEE
SFC TROUGH WILL REMAIN CONVECTIVELY INACTIVE UNTIL IT MERGERS WITH
ANOTHER BOUNDARY...EITHER IN THE FORM OF THE FRONTAL ZONE AS IT
SETTLES INTO SW VA...OR MORE LIKELY THE OUTFLOW FROM AN UPSTREAM MCS
- EITHER THE LEAD ONE OVER WESTERN WV OR A DEVELOPING MCS FARTHER
UPSTREAM OVER THE WESTERN TN VALLEY. ASSOCIATED SCATTERED TO
NUMEROUS SHOWERS AND STORMS ARE LIKELY TO DEVELOP SOUTHEASTWARD INTO
THE NW AND NORTHERN PIEDMONT THIS EVENING AND MERGE WITH ANY MORE
ISOLATED TO WIDELY SCATTERED ACTIVITY THAT DEVELOPS LATE THIS
AFTERNOON OR EVENING INVOF THE FRONT/TOWARD HNZ TO RWI.

PROVIDED STORMS DEVELOP...THERE WILL BE A CONDITIONAL THREAT OF
DAMAGING STRAIGHT LINE WINDS AND HAIL AS A RESULT OF STEEP TO MID
LEVEL LAPSE RATES CENTERED OVER WESTERN NC THIS AFTERNOON. SPC HAS
HIGHLIGHTED THE NW PIEDMONT IN A MARGINAL RISK TO ACCOUNT FOR THIS
POSSIBILITY...AND WE WILL ADD A BRIEF MENTION TO THE HWO. ONCE ANY
SHOWERS AND STORMS MOVE ESE AND/OR DISSIPATE OVERNIGHT...PARTIAL
CLEARING AND NE FLOW BEHIND THE AFOREMENTIONED BACKDOOR FRONT WILL
PROMOTE THE DEVELOPMENT OF LOW STRATUS AND FOG...WITH LOWS RANGING
FROM THE MIDDLE 50S NE TO LOWER 60S SW.

&&

.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
AS OF 300 PM WEDNESDAY...

THE FRONTAL ZONE...WHICH BY THAT TIME WILL LIKELY HAVE BEEN
MODULATED/PUSHED SOUTH BY OUTLFLOW...AND ASSOCIATED POST-FRONTAL LOW
CLOUDS...WILL RETREAT NORTH THU. ASSOCIATED CLEARING WILL BE SLOWEST
TO OCCUR NEAR THE VA BORDER...WHILE AREAS TO THE SOUTH RISE QUICKLY
INTO THE 80S. DEPENDING ON HOW SLOW THE STRATUS IS TO ERODE ACROSS
THE NORTH...TEMPERATURES COULD END UP SEVERAL DEGREES HIGHER THAN
CURRENT FORECASTS IN THE UPPER 70S TO NEAR 80 DEGREES. SCATTERED
AFTERNOON SHOWERS AND STORMS WILL BE POSSIBLE AREA-WIDE OWING TO THE
WARMTH AND HUMIDITY...THOUGH WITH THE RELATIVE BEST CHANCE INVOF THE
RETREATING FRONTAL ZONE OVER THE NORTHERN PIEDMONT. THERE SHOULD
THEN BE A LULL IN PRECIPITATION CHANCES DURING THE EARLY NIGHTTIME
HOURS AS THE BOUNDARY RETREATS INTO VA AND A BREEZY SSW FLOW
ENVELOPS CENTRAL NC. A CHANCE OF SHOWERS WILL RETURN TO THE WESTERN
PIEDMONT LATE...HOWEVER...IN RESPONSE TO HEIGHT FALLS ALOFT IN
ADVANCE OF THE PARENT UPPER TROUGH APPROACHING FROM THE MS VALLEY.
MILD AND MUGGY WITH LOWS IN THE LOWER TO MIDDLE 60S.

&&

LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 320 PM WEDNESDAY...

MERGING SHORTWAVES OVER THE NORTHERN PLAINS WILL SEND A SURFACE LOW
ACROSS THE GREAT LAKES ON FRIDAY AND COLD FRONT TOWARD THE
APPALACHAINS EARLY FRIDAY. AHEAD OF THE FRONT...FORECAST SOUNDINGS
SUGGEST SOUTHWESTERLY WIND GUSTS TO 25-30MPH FRIDAY AFTERNOON...WITH
GOOD AGREEMENT AMONG STATISTICAL GUIDANCE FOR HIGHS IN THE UPPER 70S
NW TO MID 80S SE.  UNLESS DEWPOINTS MIX OUT MORE THAN SOUNDINGS
SHOW...MLCAPE IS EXPECTED TO VARY FROM AROUND 500 J/KG WEST TO AS
MUCH AS 1000-1500 J/KG EAST. HOWEVER... WITH UNIFORM SOUTHWESTERLY
FLOW THERE'S NOT MUCH TO TRIGGER/ENHANCE CONVECTION UNTIL LATER IN
THE AFTERNOON IN THE WEST WHEN A PREFRONTAL TROUGH BEGINS TO SHARPEN
AHEAD OF THE FRONT.  SEVERE POTENTIAL DEPENDS SOMEWHAT ON THE TIMING
BUT CURRENTLY LOOKS BEST LATE AFTERNOON IN THE WEST AND EVENING IN
THE WEST AS BULK SHEAR INCREASES TO 40-45KT ...THOUGH THE TREND MAY
BE TO WEAKEN TO THE EAST OVERNIGHT WITH LOSS OF HEATING. THE FRONT
AND ASSOCIATED CONVECTION SHOULD PUSH THROUGH PRETTY QUICKLY FRIDAY
NIGHT AND BE EAST OF THE AREA SHORTLY AFTER MIDNIGHT. LOWS IN THE
MID 50S TO LOWER 60S.

TRANQUIL WEATHER EXPECTED FOR THE WEEKEND AS HIGH PRESSURE SPRAWLS
ACROSS THE OH VALLEY AND MID-ATLANTIC STATES.  THE ECMWF SHOWS MORE
IN THE WAY OF HIGH CLOUDS STREAMING ACROSS THE SOUTHERN US...BUT
SKIES HERE SHOULD BE MOSTLY CLEAR.  THE GFS IS A TOUCH COOLER THAN
THE ECMWF FOR LOWS SUNDAY MORNING AND IS PREFERRED GIVEN 1000-850MB
THICKNESSES DROPPING WELL BE 1350M AND PRETTY GOOD RADIATIONAL
COOLING CONDITIONS DESPITE THE HIGH STAYING TO OUR NORTH.  WILL GO
WITH LOWS IN THE MID 40S.

THE PATTERN FROM SUNDAY THROUGH THE MIDDLE OF NEXT WEEK LOOKS
SOMEWHAT SIMILAR TO THE PATTERN THIS WEEK...WITH AN UPPER LOW OVER
THE INNER MOUNTAIN WEST AND A BROAD RIDGE OVER THE EASTERN US.  THE
MAIN DIFFERENCE MAY BE A LESSER DEGREE OF HEATING AND DIURNAL
INSTABILITY THE ECMWF...WHICH HAD BEEN MUCH MORE CONVECTIVELY ACTIVE
THAN THE GFS...WAS OVERALL DRIER ON THE 12Z RUN...WHICH IS IN BETTER
AGREEMENT WITH THE GFS/CANADIAN AND SEEMS TO FIT THE PATTERN A
LITTLE BETTER.  WILL ADJUST POPS  TO SHOW SLIGHTLY BETTER CHANCES IN
THE WEST VERSUS THE EAST....THOUGH KEEPING POPS AT SLIGHT CHANCE
MONDAY AND LOW END CHANCE TUESDAY/WEDNESDAY THICKNESSES ARE PROGGED
TO BE SLIGHTLY ABOVE NORMAL...20M OR SO...WHICH SUGGESTS AFTERNOON
HIGHS IN THE MID 70S TO AROUND 80...A LITTLE WARMER EACH DAY.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 230 PM WEDNESDAY...

INITIALLY VFR CONDITIONS THIS AFTERNOON WILL YIELD TO SCATTERED TO
NUMEROUS SHOWERS AND STORMS WITH ASSOCIATED SUB-VFR CONDITIONS AND
GUSTY WINDS THIS EVENING AND EARLY TONIGHT...OWING TO BOTH THE
ARRIVAL OF A BACK DOOR FRONT FROM NE NC AND THE PROBABLE INFLUENCE
FROM A COUPLE OF UPSTREAM CONVECTIVE CLUSTERS STRETCHING THIS
AFTERNOON FROM THE CENTRAL APPALACHIANS TO THE WESTERN TN VALLEY.
FOG AND LOW STRATUS WILL BE PROBABLE LATE TONIGHT ONCE THE SHOWERS
AND STORMS DISSIPATE AND SKIES BRIEFLY PARTIALLY CLEAR. ASSOCIATED
LIFR-MVFR CONDITIONS WILL GRADUALLY TRANSITION THROUGH A PERIOD OF
MVFR CEILINGS THROUGH LATE MORNING TO MIDDAY THU...BEFORE LIFTING
AND SCATTERING TO VFR BETWEEN 14-18Z...SLOWEST AT NORTHERN TAF SITES.

OUTLOOK: ADDITIONAL SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE
AGAIN THU AFTERNOON...PARTICULARLY IN THE VICINITY OF THE RETREATING
FRONTAL ZONE...AT NORTHERN TAF SITES. A COLD FRONT WILL BRING A
BETTER CHANCE SHOWERS AND STORMS AND ASSOCIATED OF SUB-VFR
CONDITIONS FRI AFTERNOON AND EVENING.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...RAH
NEAR TERM...RAH
SHORT TERM...RAH
LONG TERM...22
AVIATION...RAH
Hazardous weather outlook, Apr 8, 3:10 PM EDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
310 PM EDT WED APR 8 2015

NCZ008>011-025>028-040>043-073>078-083>086-088-089-091915-
GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-
WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
310 PM EDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY
AFTERNOON...WITH THE MAIN THREAT FROM HAIL AND A SECONDARY THREAT
OF DAMAGING STRAIGHT LINE WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ007-021>024-038-039-091915-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-
310 PM EDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 50 MPH AND
POSSIBLY LARGE HAIL THIS EVENING...MAINLY BETWEEN 8 PM AND
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY
AFTERNOON...WITH THE MAIN THREAT FROM HAIL AND A SECONDARY THREAT
OF DAMAGING STRAIGHT LINE WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 8, 8:13 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
813 PM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     HAIL             1 N FRANKLINTON         36.12N  78.45W
04/08/2015  E1.75 INCH       FRANKLIN           NC   TRAINED SPOTTER

            GOLF BALL SIZE HAIL REPORTED NEAR FRANKLINTON

&&

EVENT NUMBER RAH1500592

SEC
Local storm report, Apr 8, 8:14 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
814 PM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     HAIL             3 ENE FRANKLINTON       36.12N  78.40W
04/08/2015  E0.50 INCH       FRANKLIN           NC   TRAINED SPOTTER

            APPROXIMATELY 1/2 INCH SIZE HAIL EAST OF FRANKLINTON

&&

EVENT NUMBER RAH1500593

SEC
Special weather statement, Apr 8, 8:14 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
814 PM EDT WED APR 8 2015

NCZ024-025-040-041-090100-
WAKE NC-ORANGE NC-CHATHAM NC-DURHAM NC-
814 PM EDT WED APR 8 2015

AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG WINDS SURGING SOUTHWARD EMANATING FROM A LINE OF SHOWERS AND
STORMS TO THE NORTH...  ALONG A LINE EXTENDING FROM NEAR MEBANE TO
NEAR WAKE FOREST...AND MOVING SOUTH AT 30 MPH.

WINDS IN EXCESS OF 35 TO 40 MPH WILL BE POSSIBLE WITH THE OUTFLOW
THROUGH 9 PM.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...CHAPEL HILL...HILLSBOROUGH...WAKE FOREST...
CARRBORO...RDU INTERNATIONAL...MORRISVILLE...LAKE JORDAN...
BETHESDA...FALLS LAKE BOAT RAMP...GORMAN...PARKWOOD...CANE CREEK
RESERVOIR...FEARRINGTON...WILLIAM B UMSTEAD STATE PARK...BYNUM...
FALLS LAKE STATE REC AREA AND PURNELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3606 7866 3600 7850 3577 7852 3576 7927
      3584 7927 3585 7924 3586 7925 3591 7926
      3608 7925
TIME...MOT...LOC 0008Z 009DEG 27KT 3605 7927 3604 7856

77
Local storm report, Apr 8, 8:20 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
820 PM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             4 WSW KITTRELL          36.20N  78.50W
04/08/2015  M1.50 INCH       VANCE              NC   PUBLIC

            PING PONG BALL SIZE HAIL WAS REPORTED NEAR THE
            INTERSECTION OF CHARLIE GRISSOM ROAD AND EGYPT MOUNTAIN
            ROAD.

&&

EVENT NUMBER RAH1500594

BSD
Local storm report, Apr 8, 8:25 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
825 PM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     HAIL             3 ENE FRANKLINTON       36.12N  78.40W
04/08/2015  E1.50 INCH       FRANKLIN           NC   TRAINED SPOTTER

            HAIL IS NOW PING PONG BALL SIZED EAST OF FRANKLINTON

&&

EVENT NUMBER RAH1500595

SEC
Local storm report, Apr 8, 8:27 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
827 PM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     HAIL             1 NNE FRANKLINTON       36.12N  78.45W
04/08/2015  E1.00 INCH       FRANKLIN           NC   TRAINED SPOTTER

            QUARTER SIZED HAIL IN FRANKLINTON NEAR THE INTERSECTION
            OF BEACHWOOD AND WINSTON ST... REPORT RELAYED VIA
            SKYWARN.

&&

EVENT NUMBER RAH1500596

SEC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 8:14 PM EDTSpecial Weather StatementRAHDurham, Orange, Wake46 min
Apr 8, 8:37 PM EDTSpecial Weather StatementRAHHalifax, Warren53 min
Apr 8, 9:01 PM EDTSpecial Weather StatementRAHWake44 min
Apr 8, 9:13 PM EDTSevere Thunderstorm WarningRAHNash, Wayne, Wilson47 min
Apr 8, 9:49 PM EDTSpecial Weather StatementRAHEdgecombe56 min
Apr 8, 9:55 PM EDTSevere Thunderstorm WarningRAHWayne, Wilson31 min
Apr 9, 2:29 AM EDTSpecial Weather StatementRAHGuilford61 min
Apr 9, 3:08 AM EDTSpecial Weather StatementRAHAnson, Richmond52 min
Apr 9, 3:38 AM EDTSpecial Weather StatementRAHAlamance, Chatham, Guilford, Orange, Person, Randolph52 min
Apr 9, 4:22 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Johnston, Lee, Sampson and 1 more53 min
Apr 9, 4:45 AM EDTSpecial Weather StatementRAHAlamance, Chatham, Durham, Franklin, Granville, Orange and 4 more60 min
Apr 9, 6:27 AM EDTSpecial Weather StatementRAHPerson33 min
Apr 9, 7:16 AM EDTSpecial Weather StatementRAHSampson44 min
Apr 9, 8:07 AM EDTSpecial Weather StatementRAHSampson38 min
Apr 9, 3:20 PM EDTSpecial Weather StatementRAHRichmond55 min
Apr 9, 4:25 PM EDTSpecial Weather StatementRAHHoke, Scotland65 min
Apr 9, 4:55 PM EDTSpecial Weather StatementRAHRandolph35 min
Apr 9, 5:05 PM EDTSevere Thunderstorm WarningRAHRichmond, Scotland25 min
Apr 9, 5:06 PM EDTAreal Flood AdvisoryRAHHoke, Scotland114 min
Apr 9, 5:13 PM EDTSpecial Weather StatementRAHLee47 min
Apr 9, 5:16 PM EDTSevere Thunderstorm WarningRAHChatham, Lee35 min
Apr 9, 5:27 PM EDTSpecial Weather StatementRAHChatham63 min
Apr 9, 5:33 PM EDTSpecial Weather StatementRAHCumberland57 min
Apr 9, 5:50 PM EDTSpecial Weather StatementRAHChatham55 min
Apr 9, 6:07 PM EDTSpecial Weather StatementRAHWake53 min
Apr 9, 6:26 PM EDTSevere Thunderstorm WarningRAHCumberland49 min
Apr 9, 6:30 PM EDTSevere Thunderstorm WarningRAHChatham60 min
Apr 9, 6:47 PM EDTSevere Thunderstorm WarningRAHForsyth58 min
Apr 9, 6:49 PM EDTAreal Flood AdvisoryRAHChatham3 hr
Apr 9, 7:03 PM EDTFlash Flood WarningRAHChatham, Wake3 hr
Apr 9, 7:13 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Wake62 min
Apr 9, 7:21 PM EDTSpecial Weather StatementRAHSampson39 min
Apr 9, 7:35 PM EDTFlash Flood WarningRAHWake3 hr
Apr 9, 7:40 PM EDTSpecial Weather StatementRAHGuilford65 min
Apr 9, 7:46 PM EDTSpecial Weather StatementRAHChatham44 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.